Hail, Osborne
- When
- June 18, 2:30 PM CST
- Where
- Osborne County, 1.74 mi WSW of Portis
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.560, -98.730
Hail ranged from the size of peas to quarters.
Thunderstorms began early on this Tuesday between 1 and 2 pm CDT. The first storm developed over Norton County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Thunderstorms began early on this Tuesday between 1 and 2 pm CDT. The first storm developed over Norton County. As the afternoon progressed, this storm spawned another couple storms over Phillips and Rooks counties. Isolated, slow-moving thunderstorms also developed over other parts of North Central Kansas. Overall, the storms exhibited single cell and occasionally multicellular characteristics. Severe weather was not widespread. One storm produced quarter size hail and winds estimated around 50 mph just north of Osborne. The strongest storm of the day occurred over Jewell County near Burr Oak. A merger of two small cells resulted in a combined cell that briefly intensified and pulsed to severe levels. One inch hail occurred and its slow movement resulted in 2.50 inches of rain.
Prior to thunderstorm formation, temperatures were in the middle 80s, with dewpoints in the upper 50s. MLCAPE fell between 1000 and 1500 J/kg. The forcing for thunderstorm initiation was weak.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 18, 11:36 AM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1236 PM CDT TUE JUN 18 2013 .UPDATE... ISSUED AT 1235 PM CDT TUE JUN 18 2013 AT LEAST FOR NOW...WILL STAY THE COURSE FROM OVERNIGHT FORECAST...AND ATTEMPT TO KEEP OUT ANY MENTION OF SHOWERS/STORMS FOR THIS AFTERNOON. MAIN BATCH OF ISOLATED/SCATTERED MORNING CONVECTION SEEMINGLY TIED TO MID LEVEL THETA-E ADVECTION ON THE WEST SIDE OF SHORTWAVE TROUGH TRACKING SOUTHEAST ACROSS IA HAS FADED AWAY/MOVED EAST OF OUR CWA. THAT BEING SAID...VIS SATELLITE SEEMS TO DEPICT A VERY SUBTLE REMNANT MCV IN THE HOLDREGE AREA...AND AS THE AFTERNOON WEARS ON...ITS NOT OUT OF THE QUESTION THAT AT LEAST A FEW STORMS COULD POP UP ALMOST ANYWHERE WITHIN MAINLY THE SOUTHWEST 1/2 OF THE CWA. HOWEVER...THE ROBUST WEST- NORTHWEST TO EAST-SOUTHEAST DEVELOPMENT OF STORMS PER THE 12Z 4KM- WRF NMM JUST LOOKS VERY OVERDONE GIVEN THE WEAK SYNOPTIC FORCING...AND WILL DISREGARD FOR NOW. BOTTOM LINE...EVEN THOUGH HAVE KEPT AN AFTERNOON SHOWER/STORM MENTION OUT OF THE FORECAST PRODUCTS FOR NOW...POPS ARE 14 PERCENT CWA-WIDE...NOT ZERO...AND A QUICK UPDATE MAY BE NEEDED IF SOME ACTIVITY GETS GOING. AT THIS POINT THOUGH...WOULD RATHER LET THE ATMOSPHERE PROVE ITS CAPABLE OF RE-FIRING STORMS...THAN FOLLOW THE AGGRESSIVE QPF/REFLECTIVITY PROGS OF VARIOUS MODELS...WHICH SEEM TO BE OVERDOING IT. TIME WILL TELL... IN OTHER DEPARTMENTS...MADE VERY LITTLE CHANGE TO AFTERNOON HIGHS...WITH MOST PLACES ON TRACK TO TOP OUT 81-86...AND UPPER 80S MOST FAVORED IN KS ZONES AND FURNAS COUNTY AREA ASSUMING CONVECTION HOLDS OFF AND SKIES REMAIN NO WORSE THAN PARTLY CLOUDY. UPDATE ISSUED AT 910 AM CDT TUE JUN 18 2013 FIRST MID-MORNING UPDATE JUST COMPLETED. IN SHORT...ISOLATED TO SCATTERED...GENERALLY WEAK CONVECTION CONTINUES TO DRIFT EAST- SOUTHEAST THROUGH COUNTIES PRIMARILY NEAR THE I-80 AND HIGHWAY 6 CORRIDORS...AND ALSO EXTENDING SOUTHWEST THROUGH THE HOLDREGE/PHILLIPSBURG AREAS. HAVING MUCH CONFIDENCE IN HOURLY POPS IN THIS KIND OF SITUATION IS DICEY...BUT HAVE AT LEAST ATTEMPTED TO HIGHLIGHT THOSE AREAS WITH GREATER THAN A 20 PERCENT CHANCE OF MEASURABLE RAIN YET THIS MORNING...WHILE LEAVING OUT MORNING POPS ALTOGETHER FOR FAR NORTHWEST/WEST PLACES SUCH AS ORD/GREELEY/GOTHENBURG WHO APPEAR TO BE BEHIND THE SUBTLE LOW-MID LEVEL THETA-E ADVECTION DRIVING THIS ACTIVITY...ALONG THE SOUTHWEST PERIPHERY OF A MODEST SHORTWAVE TROUGH DIVING SOUTHEAST ACROSS IA. INHERITED FORECAST IS RAIN/THUNDER-FREE CWA-WIDE BETWEEN 1PM- 10PM...AND AM JUST NOT SURE YET IF THIS IS GOING TO HOLD OR NOT. DETERMINISTIC MODELS CONTINUE TO STRUGGLE MIGHTILY WITH QPF FIELDS...AND IF ADDITIONAL SUBTLE MID-LEVEL ENERGY CAN INTERACT WITH BUILDING LOW-LEVEL INSTABILITY PROGGED TO REACH/EXCEED 1500 J/KG PER THE RAP...THEN COULD SEE MORE HIT-OR-MISS CONVECTION THIS AFTERNOON...AND THATS ASSUMING THAT THIS MORNINGS ACTIVITY EVEN COMPLETELY FADES AWAY IN THE FIRST PLACE...WHICH IS DOES SEEM TO BE DOING NOW. AT LEAST FOR NOW...WILL LEAVE THE AFTERNOON DRY AND MONITOR SHORT-TERM TRENDS FOR UPDATES. HOWEVER...SHOULD ANYTHING FIRE UP LOCALLY THIS AFTERNOON WITH THE HEATING OF THE DAY...CANNOT RULE OUT A STRONG TO MARGINALLY SEVERE STORM. STILL THOUGH...PRIMARY CORRIDOR OF MORE ORGANIZED AND WIDESPREAD LATE AFTERNOON/EVENING CONVECTION STILL LOOKS TO FOCUS WELL TO OUR WEST ACROSS THE NEB PANHANDLE/EASTERN CO/NORTHWEST KS...AND EVENTUALLY POSSIBLY MAKE A RUN EAST TOWARD US LATER TONIGHT. BOTTOM LINE...PLEASE BARE WITH US AS THE SHORT-TERM PREDICTABILITY IN THIS WEAKLY FORCED BUT WEAKLY CAPPED PATTERN IS A CHALLENGE TO SAY THE LEAST. NO OTHER CHANGES MADE AT THIS TIME. UPDATE ISSUED AT 619 AM CDT TUE JUN 18 2013 A BEAUTIFUL SUNRISE HERE AT THE OFFICE WITH SUNLIT CU AND MAMMATUS PEARLS. THE REMNANTS OF THE MCS ARE PROPAGATING MORE SSE NOW. NEW CELL DEVELOPMENT IS OCCURRING ATOP AND BEHIND THE OUTFLOW BOUNDARY THAT CURRENTLY EXTENDS FROM LOUP CITY-KEARNEY TO NEAR HARLAN COUNTY LAKE. POPS HAVE BEEN UPDATED TO ADJUST FOR THESE SHORT-TERM TRENDS. MESONET SITES HAVE INDICATED VERY HEAVY RAINFALL IN SPOTS. AS OF THIS WRITING: LEXINGTON 3 NE: 1.86 LEXINGTON: 1.13 SW SIDE OF JOHNSON LAKE: 1.52 && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 413 AM CDT TUE JUN 18 2013 AN SPS POSTED AT 316 AM FOR TSTMS OVER LINCOLN COUNTY. ONE CELL BRIEFLY HAD 50 DBZ UP TO 30K FT. ALOFT: A WRN USA RIDGE/ERN USA TROF WAS IN PLACE WITH A SLOW- MOVING CLOSED LOW OFF THE PAC NW COAST. THIS PATTERN WILL BE MODESTLY PROGRESSIVE OVER THE NEXT 24-30 HRS. BY THIS TIME TOMORROW MRNG THE RIDGE WILL BE BACK OVER THE PLAINS...WITH THE PAC NW LOW INLAND OVER OR. IN THE MEANTIME...A WELL-DEFINED VORT MAX WAS EXITING THE DAKOTAS INTO MN/IA EARLY THIS MRNG. SFC: HIGH PRES EXTENDED THE LENGTH OF THE PLAINS AND WILL SLOWLY DRIFT INTO THE GREAT LAKES AND MS VALLEY TODAY-TNGT. WHILE THIS OCCURS...A COOL FRONT WILL MOVE INTO THE WRN USA. THIS FCST HEAVILY HINGES ON SHWR/TSTM TRENDS AND/OR DEVELOPMENT. EARLY THIS MRNG: SHWRS/TSTMS ARE DEVELOPING AS MODELED. IT APPEARS THERE IS A RISK OF SHWRS AND POSSIBLY A TSTM N AND E OF THE TRI- CITIES...ASSOCIATED WITH THE VORT MAX MOVING INTO MN/IA. THE OTHER THREAT IS THE SMALL MCS CURRENTLY MOVING THRU THE LBF AREA. TODAY: EXPECT A THREAT OF PCPN TO END BY MIDDAY. THEN WE ARE PROBABLY DRY THE REST OF THE DAYLGT HRS. DECREASING CLOUDS AND IT SHOULD BE A NICE AFTN WITH LGT WINDS AND TEMPS A COUPLE DEGS ABOVE NORMAL. HIGHS ARE BASED ON THE CANADIAN GEM WITH A BIAS CORRECTION. TNGT: TSTMS DEVELOP AGAIN OVER THE PANHANDLE/ERN CO. NOT EXACTLY SURE HOW THEY EVOLVE. MODELS INDICATE A SHRTWV TROF MOVING THRU THE RIDGE TNGT...PROVIDING A FAVORABLE LARGE-SCALE ENVIRONMENT FOR THESE TSTMS TO MOVE E INTO THE FCST AREA. HOWEVER...AM UNSURE IF THIS IS A REAL SHRTWV TROF OR IF ITS CONVECTIVELY SPURIOUS. ONE ENCOURAGING FACTOR IS THE 70 KT ULJ STREAK HEADING INTO AZ/NM. ANOTHER IS THAT A 35-40 KT LLJ IS FCST TO DEVELOP. STAYED TUNED. HOPEFULLY POPS WILL END UP MUCH HIGHER THAN CURRENTLY IN THE FCST. MANY PARTS OF THE FCST AREA THAT DIDNT GET RAIN FROM SUN EVNG STORMS NEED RAIN BADLY. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 413 AM CDT TUE JUN 18 2013 QUICK SUMMARY: HOT WEATHER IS ON THE WAY WITH WEDNESDAY BEING THE LAST DAY OF LOWER TO MID 80S FOR HIGHS. EXPECT UPPER 80S TO MID 90S ACROSS THE AREA ON THURSDAY WITH EVERYONE IN THE 90S BY FRIDAY AND SATURDAY. MAY SEE A SLIGHT COOL DOWN SUNDAY AND MONDAY...BUT HIGHS SHOULD STILL BE IN THE UPPER 80S TO MID 90S. THE BEST CHANCE FOR THUNDERSTORMS APPEARS TO BE WEDNESDAY/WEDNESDAY NIGHT AS AN UPPER VORT MAX MOVES THROUGH. UPPER RIDGING AND WARMING TEMPERATURES ALOFT THURSDAY THROUGH SATURDAY SHOULD KEEP MOST AREAS DRY...WITH PERHAPS SOME LOWER END CHANCES OF THUNDERSTORMS BY SATURDAY NIGHT THROUGH MONDAY. WEDNESDAY...THE 06Z NAM AND 00Z RUNS OF THE ECMWF AND GFS ALL BRING A WEAK SHORT WAVE THROUGH THE CENTRAL PLAINS BENEATH AN OVERALL STRENGTHENING UPPER RIDGE. THIS SHORT WAVE UNDERCUTS THE RIDGE AND SHOULD PROVIDE ENOUGH FORCING TO WARRANT ONE OF OUR BETTER CHANCES OF THUNDERSTORMS. INSTABILITY AND 0-6KM SHEAR WILL BOTH BE MODEST WITH MLCAPE VALUES OF 1500 TO 2000 J/KG...AND DEEP LAYER SHEAR OF 30 TO 40 KTS. GIVEN THE INSTABILITY...SHEAR...AND THAT WE SHOULD FINALLY ACTUALLY HAVE SOME FORCING WE COULD SEE A FEW SEVERE THUNDERSTORMS. THURSDAY THROUGH SATURDAY...TEMPERATURES INCREASE ALOFT ESPECIALLY AT 700MB...WHICH SHOULD MAKE FOR A STRENGTHENING CAP. CONSEQUENTLY...MOST AREAS SHOULD BE DRY. THERE MAY BE A WEAK VORT MAX OR TWO THAT TRACK ACROSS THE AREA...BUT THE CAP WILL BE DIFFICULT TO OVERCOME. THE ONLY POPS IN THE FORECAST DURING THIS PERIOD WILL BE ACROSS OUR KANSAS COUNTIES WHERE CONVECTION SOMETIMES CAN OVERCOME THE CAP ON THE HIGH PLAINS DUE TO SIGNIFICANT HEATING AND THEN MAY SLIDE INTO OUR AREA. EVEN SO...THIS IS A VERY LOW END 20 PERCENT CHANCE. THIS WILL BE A HOT PERIOD WITH HIGHS GENERALLY IN THE 90S FOR MOST LOCATIONS FRIDAY AND SATURDAY. A FEW SPOTS MAY STILL HOLD IN THE UPPER 80S ON THURSDAY. SATURDAY NIGHT THROUGH MONDAY...THE MAIN UPPER TROUGH OVER THE NORTHERN ROCKIES WILL SLIDE INTO THE NORTHERN PLAINS. THE BEST CHANCE OF STORMS WILL BE WELL NORTH OF OUR FORECAST AREA...BUT WE COULD ONCE AGAIN SEE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS DUE TO THE FLATTENING OF THE UPPER RIDGE AND PERHAPS A LITTLE FORCING. THERE IS STILL A LOT OF UNCERTAINTY WITH THE RAIN CHANCES IN THIS PERIOD AND AT THIS TIME THERE IS CERTAINLY NO WELL ORGANIZED SYSTEM ON THE HORIZON FOR US. && .AVIATION...(FOR THE 18Z KGRI TAF THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1225 PM CDT TUE JUN 18 2013 CONFIDENCE REMAINS FAIRLY HIGH IN VFR CEILING/VISIBILITY PREVAILING THROUGH THE PERIOD...WITH THE ONLY REAL CAVEAT BEING A VERY SLIM CHANCE FOR A THUNDERSTORM TO MOVE IN. ALTHOUGH THIS COULD CONCEIVABLY HAPPEN AT ALMOST ANY POINT FROM MID-AFTERNOON TODAY THROUGH WEDNESDAY MORNING...THE ODDS APPEAR LOW ENOUGH AT THIS TIME TO NOT EVEN MENTION A VICINITY THUNDERSTORM...LET ALONE ANY TEMPO/PREVAILING GROUPS. THIS WILL CONTINUE TO BE CLOSELY WATCHED HOWEVER. OTHERWISE...SURFACE BREEZES WILL GENERALLY HOLD AT SUSTAINED SPEEDS UNDER 12KT FROM THE EAST-SOUTHEAST THIS AFTERNOON INTO TONIGHT...BEFORE PICKING UP WEDNESDAY MORNING WITH GUST POTENTIAL TO AT LEAST 20KT BY THE END OF THE PERIOD FROM THE SOUTH-SOUTHEAST. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 1235 PM/910AM UPDATE...PFANNKUCH SHORT TERM...HALBLAUB LONG TERM...WESELY AVIATION...PFANNKUCH
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 312 PM CDT TUE JUN 18 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 312 PM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THROUGH AROUND SUNSET OR SO...ISOLATED TO SCATTERED...SLOW-MOVING THUNDERSTORMS ARE POSSIBLE WITHIN NORTH CENTRAL KANSAS...AND THE BORDERING COUNTIES OF FAR SOUTH CENTRAL NEBRASKA. A FEW STORMS COULD BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING HAIL TO AROUND QUARTER SIZE AND WIND GUSTS TO AROUND 60 MPH. SMALL POCKETS OF LOCALLY HEAVY RAINFALL IN EXCESS OF 1 OR 2 INCHES ARE ALSO POSSIBLE. LATER ON TONIGHT...AFTER MIDNIGHT...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ANYWHERE IN THE OUTLOOK AREA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT A FEW STRONGER STORMS WITH HAIL UP TO AROUND NICKEL SIZE CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS REMAIN POSSIBLE ACROSS THE OUTLOOK AREA WEDNESDAY INTO WEDNESDAY NIGHT. ALTHOUGH NOT LOOKING LIKE A WIDESPREAD SEVERE WEATHER EVENT...A FEW STORMS COULD BECOME SEVERE MAINLY DURING THE AFTERNOON AND EVENING HOURS...CAPABLE OF PRODUCING HAIL TO AROUND THE SIZE OF QUARTERS AND WIND GUSTS TO AROUND 60 MPH. THERE WILL BE A SLIGHT CHANCE FOR A FEW THUNDERSTORMS FRIDAY AND SATURDAY...PRIMARILY ALONG AND SOUTH OF A BEAVER CITY...TO ALMA NEBRASKA TO MANKATO KANSAS LINE. THUNDERSTORM CHANCES THEN LOOK TO EXPAND TO INCLUDE MOST OF THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. WHILE SOME THUNDERSTORMS COULD BE STRONG TO SEVERE...THERE ARE CURRENTLY NO INDICATIONS OF ORGANIZED SEVERE THUNDERSTORM EVENTS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION MAY BE NEEDED THROUGH AROUND 9 PM THIS EVENING...MAINLY WITHIN NORTH CENTRAL KANSAS AND THE BORDERING COUNTIES OF FAR SOUTH CENTRAL NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/ADO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 304 PM CDT TUE JUN 18 2013 KSZ006-018-182030- OSBORNE KS-SMITH KS- 304 PM CDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSBORNE AND SOUTHEASTERN SMITH COUNTIES UNTIL 330 PM CDT... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARLAN...OR 31 MILES EAST OF PHILLIPSBURG... MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PORTIS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3954 9887 3967 9881 3967 9850 3951 9850 TIME...MOT...LOC 2004Z 279DEG 9KT 3959 9876 BRYANT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
308 PM CDT TUE JUN 18 2013
KSZ005-182030-
PHILLIPS KS-
308 PM CDT TUE JUN 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PHILLIPS COUNTY
UNTIL 330 PM CDT...
AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LOGAN...OR 13 MILES SOUTHWEST OF
PHILLIPSBURG...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LOGAN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3973 9963 3970 9926 3957 9933 3956 9953
3957 9963 3965 9964
TIME...MOT...LOC 2007Z 283DEG 7KT 3962 9951
BRYANTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 327 PM CDT TUE JUN 18 2013 NEZ085-086-182115- NUCKOLLS NE-WEBSTER NE- 327 PM CDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WEBSTER AND WESTERN NUCKOLLS COUNTIES UNTIL 415 PM CDT... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF LAWRENCE...OR 30 MILES SOUTH OF HASTINGS...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF WESTERN NUCKOLLS COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4026 9805 4004 9817 4017 9839 4030 9831 TIME...MOT...LOC 2027Z 291DEG 6KT 4017 9824 ADO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
329 PM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM NON-TSTM WND GST PORTIS 39.56N 98.69W
06/18/2013 E50 MPH OSBORNE KS LAW ENFORCEMENT
&&
GUERREROPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
330 PM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST PORTIS 39.56N 98.69W
06/18/2013 E50.00 MPH OSBORNE KS LAW ENFORCEMENT
&&
GUERREROThe Grand Island radar (KUEX), 88 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
2 hail. Local standard time, as filed.
Hail ranged from the size of peas to quarters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460611, 460612.